Six years ago I had a gastric bypass with no complications. About 2 years after surgery I developed a rash on the top of both hands, diagnosed as "granuloma annulare" (sp) and recently a spot has appeared on the top of one foot. The rash is red, round and grainy; sometimes itchy. The rash burns only when scratched, which I avoid doing. I was prescribed 'Clobetasol Propionate" for the rash. It went away one time but came back a few months later and has not gone away since.
This past year I've noticed an unusual increase in gas, stomach bloating, and sometimes unusual bowel movements. A few relatives (2nd - 3rd cousins) have been diagnosed with Ciliac disease. I think I read that it can run in families. It is possible that I've developed ciliac after having gastric bypass surgery. I had no medical issues or any of the above symptoms prior to surgery, other than being obese.
Any information would be appreciated. I am a 59 year old female. Thank you.
You probably had either celiac disease or gluten sensitivity before the bypass, but it just managed to 'show itself' at this time. More and more adults are finding themselves in the same position and no one really understands why a surge of 'silent celiac' is recently being found.
I hope you've changed to a gluten-free diet and are finding your symptoms are slowly subsiding.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.